Alert archive / North Dakota / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 13, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Apr 30, 2010, 2:04 PM CDT for McIntosh County, North Dakota. It was in force for 56 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 30, 2010, 2:04 PM CDT (19:04 UTC)
- Expired
- Apr 30, 2010, 3:00 PM CDT
- In force
- 56 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County McIntosh County, ND
The radar
The Aberdeen radar (KABR), 105 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 2:26 PM CDT | HAIL 1 | Ashley, ND | BEGAN AT 225 PM CDT. STILL OCCURRING. |
| Apr 30, 2:30 PM CDT | HAIL 0.88 | 4 E Wishek, ND | |
| Apr 30, 2:55 PM CDT | HAIL 0.75 | 7 Ne Ashley, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 7.1 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 856 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
511
WUUS53 KBIS 301904
SVRBIS
NDC051-302000-
/O.NEW.KBIS.SV.W.0013.100430T1904Z-100430T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
204 PM CDT FRI APR 30 2010
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN MCINTOSH COUNTY IN SOUTHEAST NORTH DAKOTA...
* UNTIL 300 PM CDT
* AT 159 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
VENTURIA...OR 77 MILES SOUTHWEST OF JAMESTOWN...AND MOVING NORTH AT
20 MPH.
* LOCATIONS IMPACTED INCLUDE...
VENTURIA...ASHLEY...DANZIG...LEHR AND GREEN LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...TAKE SHELTER IN A STURDY
BUILDING...AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4595 9964 4628 9951 4628 9901 4594 9926
4594 9964
TIME...MOT...LOC 1903Z 200DEG 15KT 4596 9951
WIND...HAIL 60MPH 1.00IN
$$
BIRK1 follow-up statement
403
WWUS53 KBIS 301929
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
229 PM CDT FRI APR 30 2010
NDC051-302000-
/O.CON.KBIS.SV.W.0013.000000T0000Z-100430T2000Z/
MCINTOSH ND-
229 PM CDT FRI APR 30 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
MCINTOSH COUNTY UNTIL 300 PM CDT...
AT 222 PM CDT...EMERGENCY MANAGEMENT REPORTED QUARTER SIZE HAIL IN
ASHLEY. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM DANZIG
TO 5 MILES NORTHEAST OF VENTURIA TO ASHLEY...MOVING NORTH AT 15
MPH.
DAMAGING WINDS IN EXCESS OF 60 MPH ARE ALSO POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
LEHR...GREEN LAKE...DANZIG...AND ASHLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4595 9964 4628 9951 4628 9901 4594 9926
4594 9964
TIME...MOT...LOC 1926Z 200DEG 15KT 4621 9946 4607 9948
4604 9937
WIND...HAIL 60MPH 1.00IN
$$
BIRKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 4:16 AM CDT, 9 hours 48 minutes earlier.
Area forecast discussion, Apr 30, 4:16 AM CDT, 9 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 416 AM CDT FRI APR 30 2010 .SHORT TERM...TODAY THROUGH SUNDAY NIGHT... AN UPPER LEVEL LOW NOW OVER THE WESTERN DAKOTAS WILL LIFT SLOWLY NORTHEAST INTO SOUTHERN MANITOBA BY SATURDAY AFTERNOON. A BROAD SURFACE LOW IS STACKED UNDER THE UPPER LEVEL LOW AND SHOULD MOVE NORTHEAST WITH THE UPPER LOW. OVER THE PAST HOUR A FEW SHOWERS AND THUNDERSHOWERS HAVE DEVELOPED NEAR MOBRIDGE IN NORTH CENTRAL SOUTH DAKOTA. EXPECT THE POTENTIAL FOR THUNDERSTORMS WILL BE MAINLY IN CENTRAL ND TODAY...CLOSER TO CENTER OF THE LOW. WILL ISSUE A WIND ADVISORY FOR SOUTHWEST NORTH DAKOTA THIS AFTERNOON AND EVENING AS THE SURFACE GRADIENT STRENGTHENS. THE 700 MB LOW SHOULD MOVE FAR ENOUGH EAST THAT THE WINDS WILL INCREASE...AND WITH POTENTIAL LINKAGE THIS AFTERNOON...THE WINDS SHOULD INCREASE TO AROUND 30 MPH WITH GUSTS TO NEAR 45 MPH. FOG COULD BE A PROBLEM IN THE EASTERN COUNTIES THIS MORNING DUE TO LIGHT WINDS AND CLEAR SKIES. JAMESTOWN ASOS IS REPORTING 1/2 MILE IN FOG. IT APPEARS THAT AS THE SYSTEM MOVES NORTHEAST MOIST COOL AIR WILL WRAP AROUND THE LOW INTO THE FORECAST AREA LEADING TO A POTENTIAL FOR SNOW SHOWERS IN THE WEST LATER TONIGHT. COULD BE SNOW ACCUMULATION...BUT AT THIS TIME IT DOES NOT APPEAR TO BE SIGNIFICANT AND WILL LIKELY BE MAINLY IN GRASSY AREAS. THE WEEKEND CONTINUES TO LOOK COOL WITH A CHANCE OF PRECIPITATION AS SURFACE WINDS TURN NORTHWEST ON THE BACK SIDE OF THE SURFACE LOW AND MOISTURE CONTINUES TO WRAP AROUND THE LOW INTO THE AREA. BEST CHANCE OF PRECIP WILL BE IN THE WEST AND NORTH CENTRAL...LEAST ALONG THE SOUTH DAKOTA BORDER. WITH THE COOL AIR...PRECIPITATION TYPE COULD BE RAIN AND SNOW WEST AND NORTH CENTRAL. BY SUNDAY THE ECMWF TENDS TO WEAKEN THE UPPER LEVEL LOW WHILE THE GFS MAINTAINS THE SYSTEM. WILL LEAN MORE TOWARDS THE ECMWF SUNDAY NIGHT...BUT WILL MAINTAIN AT LEAST A SLIGHT CHANCE OF PRECIP FOR NOW. TEMPERATURES TODAY WILL BE NEAR NORMAL...BUT SHOULD REMAIN COLDER THROUGH THE WEEKEND. .LONG TERM...MONDAY THROUGH TUESDAY NIGHT... THE MAIN FORECAST PROBLEM TODAY CONCERNS THE STRONG EARLY WEEK CYCLONE GLIDING ACROSS SOUTHERN CANADA. THE 00 UTC ECMWF/GEM GLOBAL/GFS HAVE MOVED TOWARD A CONSENSUS WITH THE LOW...ALTHOUGH SOME QUESTIONS REMAIN ABOUT EXACT TIMING AND PRECIPITATION AMOUNTS. THAT SAID...THERE IS NOW CONSIDERABLE OVERLAP IN QPF WITH THE STORM...AND POST FRONTAL WINDS SHOULD BE FAIRLY GUSTY OUT OF THE NORTHWEST BY TUESDAY MORNING. AHEAD OF THE LOW...00 UTC ECMWF/GFS 850 MB TEMPERATURES ARE BETWEEN 0C AND -3C ACROSS CENTRAL NORTH DAKOTA...SO EXPECT THAT SNOW SHOWERS WILL BE POSSIBLE WITH OVERRUNNING ON MONDAY. A PERIOD OF LOW-LEVEL WARM AIR ADVECTION SHOULD KEEP PRECIPITATION FALLING AS RAIN UNTIL COLD AIR ADVECTION ON THE BACK SIDE OF THE LOW LOOKS SUFFICIENT TO SUPPORT SNOW...AND 00 UTC ECMWF/GFS 850 MB TEMPERATURES ARE BETWEEN 0C AND -6C ACROSS THE NORTH BY TUESDAY NIGHT. IT IS WAY TOO EARLY TO EVEN GUESS AT ACCUMULATION POSSIBILITIES...BUT THE EXPECTATION IS FOR LIGHT ACCUMULATIONS AT BEST. WITH LOWER HEIGHTS NOW REMAINING OVER THE NORTHERN PLAINS THROUGH THE PERIOD...TEMPERATURES SHOULD GENERALLY BE BELOW AVERAGE. && .AVIATION... VFR CONDITIONS THIS MORNING WILL SLOWLY DEGRADE TODAY. THE EXCEPTION IS AT JAMESTOWN...WHERE RECENT DROPS IN VISIBILITY HAVE ALREADY RESULTED IN LIFR CONDITIONS. GENERALLY SPEAKING...RAIN SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED TO SPREAD OVER NORTH DAKOTA AS A HUGE LOW SPINS OVER THE NORTHERN PLAINS. SNOW WILL BE A POSSIBILITY AS VERY COLD AIR WRAPS AROUND THE BACK SIDE OF THE LOW. MINOT AND JAMESTOWN WILL BE MOST LIKELY TO EXPERIENCE FOG FORMATION FRIDAY NIGHT IF THEY RECEIVE RAIN DURING THE DAY...SINCE THAT IS WHERE WINDS WILL BE LIGHTEST. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM NOON TODAY TO MIDNIGHT MDT TONIGHT FOR NDZ040- 041-043-044. && SHORT TERM...TSW LONG TERM/AVIATION...SCHECK
Hazardous weather outlook, Apr 30, 4:46 AM CDT, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 446 AM CDT FRI APR 30 2010 NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-011000- RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-OLIVER- MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN- GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 446 AM CDT FRI APR 30 2010 /346 AM MDT FRI APR 30 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND EARLY TONIGHT DUE TO A LOW PRESSURE SYSTEM IN CENTRAL NORTH DAKOTA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ040-041-043-044-011000- SLOPE-HETTINGER-BOWMAN-ADAMS- 346 AM MDT FRI APR 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A WIND ADVISORY FOR SOUTHWEST NORTH DAKOTA FROM NOON TODAY UNTIL MIDNIGHT TONIGHT. STRONG NORTHWEST WINDS AROUND 30 MPH WITH GUSTS TO 45 MPH WILL DEVELOP BY EARLY AFTERNOON AND CONTINUE INTO THE EVENING. IN ADDITION TO THE STRONG WINDS...SHOWERS CAN BE EXPECTED TODAY...BECOMING MIXED WITH OR CHANGING TO SNOW TONIGHT. SNOW ACCUMULATION...IF ANY OCCURS...WILL BE LIGHT AND GENERALLY ON GRASSY AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ001-002-009-010-017-018-031>033-011000- DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY- BILLINGS-STARK- 446 AM CDT FRI APR 30 2010 /346 AM MDT FRI APR 30 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 4:36 AM CDT | Wind Advisory | BIS | Adams, Billings, Bowman, Golden Valley, Grant, Hettinger and 2 more | 38 hr |
| Apr 30, 3:03 PM CDT | Severe Thunderstorm Warning | BIS | LaMoure, Logan, McIntosh | 33 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.